MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD14-A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod coil, a lantern delivery microcatheter (lantern), and a neuron max 6f 088 long sheath (neuron max).It was reported that on (b)(6) 2020, the patient was treated for a pulmonary arteriovenous malformation (pavm) and resulted with the flow through the huge coil mass being ninety-five percent stagnant.However, on (b)(6) 2020, the physician reanalyzed the pavm and decided to place a pod coil behind the existing coil mass.During the procedure, while the physician attempted to place a pod coil behind the coil mass, the pod coil unintentionally detached with approximately forty centimeters of the pod coil remaining outside the coil mass.The physician then attempted to draw negative pressure on the lantern; however, it was unsuccessful.Then, the physician attempted to draw negative pressure while removing the lantern; however, it was also unsuccessful.Afterwards, the physician attempted to use a micro snare but was also unsuccessful.Lastly, the physician used an ensnare through the neuron max to remove the pod coil and was successful.The physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11094831
Report Number3005168196-2020-02383
Device Sequence Number676297
Product Code HCG
UDI-Device Identifier00814548019673
UDI-Public00814548019673
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Model NumberRBYPOD14-A
Device Catalogue NumberRBYPOD14
Device Lot NumberF82531
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005